... and started taking Seroquel, and felt better. Due to side effects, I stopped Seroquel. Now, I'm taking nothing, the depression is much better. However, I feel I am still suffering from hypomania. Has anyone else had the experience of becoming hypomaniac from a drug (never happened before) and then can't get rid of it without being on another drug?? Thanks
It has been reported that antidepressants without a mood stabilizer in bi-polar can cause mania and or hypomania. As far as not being able to come out of the hypomania without another drug, that is a question that some of the bi-polar members may shed more light on. I hope they post their thoughts on this for you.
This may also be a question for you to address to your doctor.
Hi, oliveoyl! Little is really known yet about TEMH (treatment induced mania/hypomania) except that studies have shown that some 6 ~ 8% of antidepressant users will have at least one episode of mania/hypomania during treatment. It's unknown whether the drug itself causes this or, more likely, that the drug activates a previously undiagnosed bipolar disorder. However, once the antidepressant is withdrawn and the hypomania resolves some patients are able to resume therapy if depression recurs.
I was treated over time for a Major Depression with a series of standard antidepressants until I began having cyclic hypomanic episodes. I was then started on medications for *mood swings* and further testing prove that, in fact, I have a true Bipolar II disorder. No more AD's!!
Since your hypomania is lingering, I would take Janie's advice and ask your doctor for a re-evaluation or get a 2nd opinion. If you are bipolar, you should be on lithium, the mood stabilizer, or one of the anticonvulsants which can help regulate you.
Regards and best of luck to you. Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Fibromyalgia - I started pristiq 3days ago after taking zoloft for 18 months I developed a dry cough
Posted 10 Aug 2009 • 1 answer
Posted 4 May 2012 • 1 answer
Posted 8 Jun 2013 • 1 answer
Posted 27 Jun 2013 • 2 answers
Posted 11 Oct 2016 • 1 answer